Alert archive / California / High Wind Watches in 2015
High Wind Watch 4, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Dec 9, 2015, 2:02 AM PST for Riverside County, San Diego County, California. It took effect at Dec 10, 2015, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 9, 2015, 2:02 AM PST (10:02 UTC)
- In effect from
- Dec 10, 2015, 10:00 PM PST
- Expired
- Dec 10, 2015, 2:21 AM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4052 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263 WWUS76 KSGX 091002 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 202 AM PST WED DEC 9 2015 ...STRONG GUSTY WEST TO NORTHWEST WINDS POSSIBLE OVER PORTIONS OF THE MOUNTAINS AND DESERTS THURSDAY EVENING INTO FRIDAY EVENING... .AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVING OVER THE REGION LATE THURSDAY INTO FRIDAY WILL BRING STRONG GUSTY WEST TO NORTHWEST WINDS TO PORTIONS OF SOUTHERN CALIFORNIA. THE STRONGEST WINDS ARE EXPECTED OVER THE RIDGES OF THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS...ALONG THE UPPER PORTIONS OF THE DESERT MOUNTAIN SLOPES...AND THROUGH AND BELOW THE SAN GORGONIO PASS IN THE NORTHERN COACHELLA VALLEY. WINDS WILL PEAK FRI MORNING AND GRADUALLY WEAKEN DURING THE LATE AFTERNOON. CAZ056-058-065-092200- /O.NEW.KSGX.HW.A.0004.151211T0600Z-151212T0600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- SAN GORGONIO PASS NEAR BANNING- 202 AM PST WED DEC 9 2015 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. * WINDS...WEST TO NORTHWEST WINDS 30 TO 45 MPH WITH GUSTS 60 TO 70 MPH. * TIMING...THURSDAY EVENING THROUGH FRIDAY EVENING...STRONGEST FRIDAY MORNING. * LOCATION...OVER THE RIDGES AND UPPER PORTIONS OF THE DESERT SLOPES OF THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS AND THROUGH AND BELOW THE SAN GORGONIO PASS IN THE NORTHERN COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED TO 5 MI OR LESS IN BLOWING DUST IN THE DESERTS. * IMPACTS...WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS ALONG INTERSTATE 10 THROUGH THE SAN GORGONIO PASS AND INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. WINDS OF THIS STRENGTH MAY CAUSE DAMAGE TO TREES...POWER LINES...AND UNSECURED OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SS
3 follow-up statements
760 WWUS76 KSGX 092126 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 126 PM PST WED DEC 9 2015 ...STRONG GUSTY WEST TO NORTHWEST WINDS POSSIBLE OVER PORTIONS OF THE MOUNTAINS AND DESERTS THURSDAY EVENING INTO FRIDAY EVENING... .AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVING OVER THE REGION LATE THURSDAY INTO FRIDAY WILL BRING STRONG GUSTY WEST TO NORTHWEST WINDS TO PORTIONS OF SOUTHERN CALIFORNIA. THE STRONGEST WINDS ARE EXPECTED OVER THE RIDGES OF THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS...ALONG THE UPPER PORTIONS OF THE DESERT MOUNTAIN SLOPES...AND THROUGH AND BELOW THE SAN GORGONIO PASS IN THE NORTHERN COACHELLA VALLEY. WINDS WILL PEAK LATE THURSDAY NIGHT AND FRIDAY MORNING AND GRADUALLY WEAKEN DURING THE LATE AFTERNOON. CAZ056-058-065-101000- /O.CON.KSGX.HW.A.0004.151211T0600Z-151212T0600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- SAN GORGONIO PASS NEAR BANNING- 126 PM PST WED DEC 9 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS 60 MPH AND LOCAL GUSTS TO 70 MPH. * TIMING...THURSDAY EVENING THROUGH FRIDAY EVENING...STRONGEST EARLY FRIDAY MORNING. * LOCATION...OVER THE RIDGES AND UPPER PORTIONS OF THE DESERT SLOPES OF THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS AND THROUGH AND BELOW THE SAN GORGONIO PASS IN THE NORTHERN COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED TO 5 MILES OR LESS IN BLOWING DUST IN THE DESERTS. * IMPACTS...WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS ALONG INTERSTATE 10 THROUGH THE SAN GORGONIO PASS AND INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. WINDS OF THIS STRENGTH MAY CAUSE DAMAGE TO TREES...POWER LINES...AND UNSECURED OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HARRISON
072 WWUS76 KSGX 100215 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 615 PM PST WED DEC 9 2015 ...STRONG GUSTY NORTHWEST WINDS OVER THE MOUNTAINS AND DESERTS THURSDAY EVENING INTO FRIDAY EVENING... ...AREAS OF DENSE FOG IN THE COASTAL AREAS TONIGHT... .AN UPPER LEVEL TROUGH MOVING OVER THE REGION LATE THURSDAY INTO FRIDAY WILL BRING STRONG GUSTY WEST TO NORTHWEST WINDS TO PORTIONS OF SOUTHERN CALIFORNIA. THE STRONGEST WINDS ARE EXPECTED OVER THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS...ALONG THE UPPER PORTIONS OF THE DESERT MOUNTAIN SLOPES...AND THROUGH AND BELOW THE SAN GORGONIO PASS IN THE NORTHERN COACHELLA VALLEY. WINDS WILL PEAK LATE THURSDAY NIGHT AND FRIDAY MORNING AND GRADUALLY WEAKEN DURING THE LATE AFTERNOON. DENSE FOG HAS REDUCED VISIBILITIES TO LESS THAN A QUARTER MILE AT SOME OF THE COASTAL AREAS THIS EVENING. THE DENSE FOG WILL SPREAD SEVERAL MILES INLAND OVERNIGHT. CAZ552-554-101200- /O.NEW.KSGX.FG.Y.0016.151210T0215Z-151210T1600Z/ ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS- 615 PM PST WED DEC 9 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST THURSDAY. * LOCATION...ORANGE COUNTY BEACHES AND COASTAL AREAS THIS EVENING. DENSE FOG WILL SPREAD INLAND OVERNIGHT. * VISIBILITY...ONE-QUARTER MILE OR LESS. * IMPACTS...LOW VISIBILITIES THIS EVENING ON AREA ROADS INCLUDING THE PACIFIC COAST HIGHWAY...HIGHWAY 22...THE 405 AND THE 5 FREEWAYS. AFFECTED CITIES INCLUDE SEAL BEACH...HUNTINGTON BEACH...LAGUNA BEACH...SAN CLEMENTE...LOS ALAMITOS AND SANTA ANA. THE DENSE FOG WILL SPREAD INLAND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ CAZ043-101200- /O.NEW.KSGX.FG.Y.0016.151210T0215Z-151210T1600Z/ SAN DIEGO COUNTY COASTAL AREAS- 615 PM PST WED DEC 9 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST THURSDAY. * LOCATION...SAN DIEGO COASTAL AREAS. * VISIBILITY...ONE-QUARTER MILE OR LESS. * IMPACTS...LOW VISIBILITIES THIS EVENING ON AREA ROADS INCLUDING INTERSTATE 5 AND 805. AFFECTED CITIES INCLUDE OCEANSIDE...CAMP PENDLETON...CARLSBAD...SOLANA BEACH...LA JOLLA...SAN DIEGO...NORTH ISLAND...AND IMPERIAL BEACH. THE FOG WILL SPREAD SEVERAL MILES INLAND OVERNIGHT AND MAY IMPACT PORTIONS OF I-15 DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ CAZ056-058-065-101200- /O.CON.KSGX.HW.A.0004.151211T0600Z-151212T0600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- SAN GORGONIO PASS NEAR BANNING- 615 PM PST WED DEC 9 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS 60 MPH AND LOCAL GUSTS TO 70 MPH. * TIMING...THURSDAY EVENING THROUGH FRIDAY EVENING...STRONGEST EARLY FRIDAY MORNING. * LOCATION...OVER THE RIDGES AND UPPER PORTIONS OF THE DESERT SLOPES OF THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS AND THROUGH AND BELOW THE SAN GORGONIO PASS IN THE NORTHERN COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED TO 5 MILES OR LESS IN BLOWING DUST IN THE DESERTS. * IMPACTS...WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS ALONG INTERSTATE 10 THROUGH THE SAN GORGONIO PASS AND INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. WINDS OF THIS STRENGTH MAY CAUSE DAMAGE TO TREES...POWER LINES...AND UNSECURED OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MOEDE
763 WWUS76 KSGX 101021 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 221 AM PST THU DEC 10 2015 ...AREAS OF DENSE FOG IN THE COASTAL AREAS THIS MORNING... ...STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS THIS EVENING INTO FRIDAY EVENING... .DENSE FOG HAS REDUCED VISIBILITIES TO LESS THAN A QUARTER MILE IN COASTAL AREAS THIS MORNING. THE DENSE FOG WILL CONTINUE THROUGH SUNRISE AND THEN BEGIN TO LIFT AND/OR CLEAR AFTER 8 AM. A LOW PRESSURE TROUGH RIDING A STRONG JET STREAM WILL MOVE INTO SOUTHERN CALIFORNIA THIS EVENING. IT WILL BRING STRONG GUSTY WESTERLY WINDS...STRONGEST ON THE MOUNTAIN CRESTS OF SAN DIEGO AND RIVERSIDE COUNTIES...ALONG THE ADJACENT DESERT MOUNTAIN SLOPES...AND THROUGH AND BELOW THE SAN GORGONIO PASS IN THE NORTHERN COACHELLA VALLEY. WINDS WILL PEAK TONIGHT THROUGH FRIDAY MORNING AND GRADUALLY WEAKEN LATE FRIDAY. CAZ056-058-065-102130- /O.UPG.KSGX.HW.A.0004.151211T0600Z-151212T0600Z/ /O.NEW.KSGX.HW.W.0004.151211T0000Z-151212T0300Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- SAN GORGONIO PASS NEAR BANNING- 221 AM PST THU DEC 10 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS 60 MPH AND LOCAL GUSTS TO 70 MPH. * TIMING...THIS EVENING THROUGH FRIDAY EVENING. * LOCATION...OVER THE RIDGES AND UPPER PORTIONS OF THE DESERT SLOPES OF THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS AND THROUGH AND BELOW THE SAN GORGONIO PASS IN THE NORTHERN COACHELLA VALLEY. * VISIBILITY...LOCALLY REDUCED TO 5 MILES OR LESS IN BLOWING DUST IN THE DESERTS. * IMPACTS...WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS ALONG INTERSTATE 10 THROUGH THE SAN GORGONIO PASS AND INTERSTATE 8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS. WINDS OF THIS STRENGTH MAY CAUSE DAMAGE TO TREES...POWER LINES...AND UNSECURED OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ055-060>062-102130- /O.NEW.KSGX.WI.Y.0032.151211T0000Z-151212T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 221 AM PST THU DEC 10 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM PST FRIDAY. * WINDS...WESTERLY 20 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 55 MPH. * TIMING...THIS EVENING THROUGH FRIDAY EVENING. * LOCATION...STRONGEST WINDS ALONG MOUNTAIN CRESTS AND EASTERN SLOPES OF THE SAN BERNARDINO MOUNTAINS AND IN THE NORTHERN COACHELLA VALLEY. * IMPACTS...CROSSWINDS MAY CAUSE DIFFICULTY DRIVING IN PARTS OF THE DESERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ552-554-101600- /O.CON.KSGX.FG.Y.0016.000000T0000Z-151210T1600Z/ ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS- 221 AM PST THU DEC 10 2015 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * LOCATION...WITHIN 15 MILES OF THE COAST. * VISIBILITY...LESS THAN ONE-QUARTER MILE. * IMPACTS...VERY LOW VISIBILITY WILL MAKE TRAVEL SLOW AND DIFFICULT NEAR THE COAST DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ CAZ043-101600- /O.CON.KSGX.FG.Y.0016.000000T0000Z-151210T1600Z/ SAN DIEGO COUNTY COASTAL AREAS- 221 AM PST THU DEC 10 2015 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * LOCATION...WITHIN 15 MILES OF THE COAST. * VISIBILITY...LESS THAN ONE-QUARTER MILE. * IMPACTS...VERY LOW VISIBILITY WILL MAKE TRAVEL SLOW AND DIFFICULT NEAR THE COAST DURING THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ MM
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Dec 8, 9:10 PM PST, 4 hours 52 minutes earlier.
Area forecast discussion, Dec 8, 9:10 PM PST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 910 PM PST TUE DEC 8 2015 .SYNOPSIS... WARM AGAIN INLAND ON WEDNESDAY...BUT COOLER ALONG THE COAST WITH A STRENGTHENING SEA BREEZE. COOLING SPREADS INLAND THURSDAY INTO FRIDAY WITH INCREASING CLOUDS...AND SCATTERED SHOWERS MOVE IN FROM THE NORTHWEST THURSDAY NIGHT. STRONG WINDS WILL DEVELOP OVER THE COASTAL WATERS BY FRIDAY WITH HIGH SURF AND COASTAL FLOODING DURING HIGH TIDES. STRONG AND GUSTY WEST TO NORTHWEST WINDS ARE LIKELY FOR THE MOUNTAINS AND ADJACENT DESERT AREAS THURSDAY NIGHT THROUGH FRIDAY. DRY AND SLIGHTLY WARMER OVER THE WEEKEND...THEN ANOTHER CHANCE OF SHOWERS LATE SUNDAY INTO MONDAY. SHOWERS EXPECTED TO MOVE EAST MONDAY NIGHT. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... VARIABLE HIGH CLOUDS CONTINUE THIS EVENING WITH LIGHT WINDS AS OFFSHORE SFC PRESSURE GRADIENTS CONTINUE TO WEAKEN. SFC MOISTURE IS INCREASING AT THE IMMEDIATE COAST AS A SHALLOW MARINE LAYER RETURNS...AND DENSE FOG HAS BEEN REPORTED ON CORONADO ISLAND. THE FOG WILL LIKELY REMAIN NEAR THE BEACHES...SPREADING NORTHWARD ALONG THE COAST AS A WEAK COASTAL EDDY DEVELOPS TONIGHT. THE FOG SHOULD BURN OFF BY MID-MORNING WED. FROM PREVIOUS DISCUSSION...THE STRONG HIGH PRESSURE RIDGE OVER THE EAST PAC ALONG 30N WILL PEAK OVER THE REGION THIS EVENING...THEN SLOWLY ERODE AS A LOW PRESSURE TROUGH DEEPENS SOUTHWARD OVER THE WEST COAST. ONSHORE FLOW WILL BEGIN ON WED...THEN INCREASE THU/THU NIGHT...WITH STRONG AND GUSTY WEST TO NORTHWEST WINDS DEVELOPING OVER THE MOUNTAIN RIDGES AND DESERTS SLOPES WHERE SOME GUSTS OVER 65 MPH POSSIBLE. EXPECT WINDS TO BE STRONGEST FRI MORNING. SHOWERS WILL MOVE IN FROM THE NW THU EVENING AND BECOME MORE NUMEROUS OVERNIGHT INTO EARLY FRI MORNING...POSSIBLY AFFECTING THE COMMUTE. MODEST AMOUNTS OF RAINFALL ARE EXPECTED DUE TO LIMITED MOISTURE...TRAJECTORY AND SPEED OF THE LOW PRESSURE TROUGH. THE SNOW LEVEL IS FORECAST TO FALL TO AROUND 5500 FT...WHICH COULD BRING SMALL SNOW ACCUMULATION AT RESORT LEVEL IN THE MTS. WINDS WILL BE THE MAIN IMPACT FROM THIS STORM SYSTEM. THERE IS A CHANCE FOR SOME OF THE STRONGER WINDS ALONG THE HIGHER SLOPES OF THE MTS TO MIX DOWNWARD INTO THE DESERTS...BUT THAT IS LESS CERTAIN AT THIS TIME. FAIR AND A BIT WARMER FOR SAT AND SUN...THEN ANOTHER TROUGH FROM THE NORTH IS LIKELY TO BRING COOLER...WINDY...AND UNSETTLED WEATHER LATE SUN NIGHT INTO MONDAY. AS USUAL...THERE ARE STILL SIGNIFICANT DIFFERENCES WITH THE DETERMINISTIC MODEL SOLUTIONS...BUT THE TRAJECTORY OF THE SYSTEM SUGGESTS MORE WIND THAN PRECIP. && .AVIATION... 090430Z...COAST/VALLEYS...MOD-HIGH CONFIDENCE THAT LOW CLOUDS/FG WILL AFFECT KSAN AND POSSIBLY KCRQ TONIGHT AS THE MARINE LAYER REDEVELOPS. NORTH ISLAND WAS REPORTING 4SM BR AND FEW005 AND WILL LIKELY SEE A CEILING SHORTLY. DRY...COLD AIR DRAINAGE WILL BATTLE THE MOIST AIR ALONG THE COAST OVERNIGHT...WITH HIGH-RES MODELS SHOWING STRATUS MOST LIKELY ALONG SAN DIEGO COASTAL TERMINALS LATE TONIGHT FOR A BRIEF PERIOD. STRATUS BASES WILL LIKELY RANGE FROM 500- 700 FT MSL...AND TOPS NEAR 1000 FT MSL. VIS OF 3-5 SM BR IS POSSIBLE WHERE LOW CLOUDS NEAR HIGHER TERRAIN. STRATUS IS MORE LIKELY ALONG THE COAST WED NIGHT...WITH SLIGHTLY HIGHER TOPS AND BASES. MTNS/DESERTS...FEW/SCT HIGH CLOUDS WITH P6SM VIS THROUGH WED EVENING. && .MARINE... 830 PM...NO HAZARDOUS MARINE WEATHER THROUGH THURSDAY. A LOW PRESSURE TROUGH WILL CREATE NW WIND GUSTS NEAR 30 KT...A LONG PERIOD 8-14 FOOT NW SWELL...AND A SHORT PERIOD WIND SWELL LATE THURSDAY THROUGH EARLY SATURDAY. SMALL CRAFT ADVISORIES OR POSSIBLY GALE WARNINGS WILL BE NEEDED DURING THE PERIOD. THE ELEVATED LONG PERIOD NORTHWEST SWELLS WI && .BEACHES... 830 PM...ELEVATED SURF WILL SLOWLY DIMINISH THROUGH THURSDAY ALONG WESTERLY-FACING BEACHES. A LARGE NW SWELL WILL ARRIVE THURSDAY NIGHT AND CONTINUE INTO THE WEEKEND...GENERATING HIGH SURF ALONG WEST- FACING BEACHES. THE RESULTING HIGH SURF...COMBINED WITH STRONG NW WINDS AND HIGH TIDES...WILL INCREASE THE THREAT FOR COASTAL FLOODING DURING THE PERIOD. CONDITIONS WILL IMPROVE THROUGH THE WEEKEND. && SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...PG AVIATION/MARINE/BEACHES...JJT
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 2:11 AM PST | Beach Hazards Statement | SGX | Orange, San Diego | 23 hr |
Nearby
High Wind Watches in California, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.